It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Atenolol 25mg

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-13-2013, 11:13 AM   #1
    GrandadRog
    Newbie
    (male)
     
    GrandadRog's Avatar
     
    Join Date: Nov 2013
    Location: Portsmouth, Hampshire, UK
    Posts: 2
    GrandadRog HB User
    Atenolol 25mg

    Several years ago I thought that I had heart disease and/or angina. Two years ago I had an angiogram which confirmed that my arteries were totally clear of any build up of plaque and that I most certainly did NOT have heart disease. Terrific news!
    However, I still needed treatment for my BP.
    So, I am currently being treated for high blood pressure and am on 5mg Ramipril and 25mg Atenolol.
    I know that the Atenolol has a marked effect on my heart rate and my blood pressure. The Ramipril, I think has a lessor effect on lowering BP and heart rate, but does have an effect of protecting the kidneys against the evils of the Atenolol, so I believe.
    I have been on these medications...probably 5 years for the Atenolol and the Ramipril.
    Recently I have had a tightness in my chest area. Feels more like in my chest bone (wishbone?) or the muscles around the bone.
    I have given up smoking after about 50 years of puffing my way through 25 or 30 fags a day. So thought maybe it was the beginning of lung problems. X-Rays have indicated clear lungs!
    I have also developed a constant mild headache, mild unsteadyness and dizzyness and generally feeling unwell.
    My doctor and I decided to find out whether it was the Atenolol or the Ramipril which was causing the problems. He suggested that I continue to take the Ramipril and stop taking the Atenolol altogether. This I did on Friday 8 November 2013. Saturday I felt great and Sunday even better. My usual BP when taking both the Ramipril and the Atenolol is mid 130s/75 and a heart rate of 70 to 75.
    By Monday morning 11/11/2013 I felt awful and quite scared. My BP was at 170/82 and my heart rate at 109 and climbing. I thought, "That's it, experiment over!" and I took half a Atenolol.
    Within an hour my BP was down to 147/75 and heart rate was 85 by mid-day my BP was 131/73 and heart rate of 77. However, the side effects were back.
    So it would appear that I am hooked on Beta Blockers and that it would be at my peril to try and stop taking them. Has anyone else had these problems and has anyone been prescribed a new/different Beta Blocker to Atenolol that has had less/lower side effects?
    Any help/advice would be welcomed.

     
    Sponsors Lightbulb
       
    Old 11-13-2013, 04:21 PM   #2
    flitz
    Inactive
    (male)
     
    Join Date: Apr 2013
    Posts: 119
    flitz HB Userflitz HB Userflitz HB Userflitz HB Userflitz HB Userflitz HB User
    Re: Atenolol 25mg

    Quote:
    Originally Posted by GrandadRog View Post
    Several years ago I thought that I had heart disease and/or angina. Two years ago I had an angiogram which confirmed that my arteries were totally clear of any build up of plaque and that I most certainly did NOT have heart disease. Terrific news!
    However, I still needed treatment for my BP.
    So, I am currently being treated for high blood pressure and am on 5mg Ramipril and 25mg Atenolol.
    I know that the Atenolol has a marked effect on my heart rate and my blood pressure. The Ramipril, I think has a lessor effect on lowering BP and heart rate, but does have an effect of protecting the kidneys against the evils of the Atenolol, so I believe.
    I have been on these medications...probably 5 years for the Atenolol and the Ramipril.
    Recently I have had a tightness in my chest area. Feels more like in my chest bone (wishbone?) or the muscles around the bone.
    I have given up smoking after about 50 years of puffing my way through 25 or 30 fags a day. So thought maybe it was the beginning of lung problems. X-Rays have indicated clear lungs!
    I have also developed a constant mild headache, mild unsteadyness and dizzyness and generally feeling unwell.
    My doctor and I decided to find out whether it was the Atenolol or the Ramipril which was causing the problems. He suggested that I continue to take the Ramipril and stop taking the Atenolol altogether. This I did on Friday 8 November 2013. Saturday I felt great and Sunday even better. My usual BP when taking both the Ramipril and the Atenolol is mid 130s/75 and a heart rate of 70 to 75.
    By Monday morning 11/11/2013 I felt awful and quite scared. My BP was at 170/82 and my heart rate at 109 and climbing. I thought, "That's it, experiment over!" and I took half a Atenolol.
    Within an hour my BP was down to 147/75 and heart rate was 85 by mid-day my BP was 131/73 and heart rate of 77. However, the side effects were back.
    So it would appear that I am hooked on Beta Blockers and that it would be at my peril to try and stop taking them. Has anyone else had these problems and has anyone been prescribed a new/different Beta Blocker to Atenolol that has had less/lower side effects?
    Any help/advice would be welcomed.


    you have to wean off a beta blocker over about one or two weeks time or you get what you got rebound pressure, feeling adrenal surging and a high heat rate.

     
    The Following User Says Thank You to flitz For This Useful Post:
    GrandadRog (11-14-2013)
    Old 11-15-2013, 02:28 AM   #3
    GrandadRog
    Newbie
    (male)
     
    GrandadRog's Avatar
     
    Join Date: Nov 2013
    Location: Portsmouth, Hampshire, UK
    Posts: 2
    GrandadRog HB User
    Re: Atenolol 25mg

    Thanks Flitz. Nice of my Doctor to tell me to wean off the damn things. He just told me to stop taking them. Anyway I have cut down to 1/2 x 25mg tab with effect from Thursday morning 14/11/2013. Feel better already! Will be phoning my Doc today Friday 15/11/2013 and tell him I want off the Beta Blockers. My BP can be lowered (if it really needs lowering) by some other means.

     
    Closed Thread

    Tags
    atenolol, beta blocker, blood pressure, ramipril, tight chest



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:20 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!